Accesso libero

Unexpected bleeding after Exenatide treatment: a causative relationship or a coincidence?

INFORMAZIONI SU QUESTO ARTICOLO

Cita

Objectives. Diabetes mellitus is an endemic disease of the current era. It is important to treat it properly. All antidiabetic medications have side effects and various safety profiles.

Case report. Fifty-two years old patient with type II diabetes mellitus, who had spontaneous cutaneous and intra muscular bleeding after starting treatment with Exenatide. The patient’s history did not include any kind of spontaneous bleeding. Investigations did not reveal abnormal platelets count and function or coagulation profile. The use of the Exenatide was discontinued and during one year of follow-up, the patient did not experience an additional occurrence of spontaneous bleeding.

Conclusions. To the best of our knowledge, this is the first report of spontaneous bleeding probably caused by Exenatide. The exact pathophysiology, by which the drug can cause spontaneous bleeding, is still not clear and has to be revealed.

eISSN:
1336-0329
Lingua:
Inglese
Frequenza di pubblicazione:
4 volte all'anno
Argomenti della rivista:
Life Sciences, Molecular Biology, Neurobiology, Medicine, Basic Medical Science, other, Clinical Medicine, Internal Medicine, Endocrinology, Diabetology